Verapamil in the management of supraventricular tachyarrhythmias occurring after a recent myocardial infarction.
In 16 patients, a sustained supraventricular tachyarrhythmia occurring less than 72 hours after the first symptom of an acute myocardial infarction was treated with titrated doses of verapamil. The drug was given intravenously in 1 mg increments every minute under continuous monitoring of electrocardiogram and blood pressure. Endpoints for the administration of verapamil were the following: reversion to sinus rhythm; a ventricular rate slower than 100/min; hypotension; a pulmonary capillary wedge pressure rising above 15 mm Hg; signs of intolerance; a maximum dose of 20 mg. Reversion to sinus rhythm was observed in 7/8 patients in atrial flutter and in 1/8 patients in atrial fibrillation; in all the ventricular rate could be slowed below 100/min without untoward effects.
- Copyright © 1978 by American Heart Association